Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

August 11, 2021Muscogee County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 11, 2021, 8:01 PM EDT for Muscogee County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2021, 8:01 PM EDT (00:01 UTC)
Expired
Aug 11, 2021, 8:30 PM EDT
In force
29 min
Issued by
NWS Atlanta, GA
Wind
40

County Muscogee County, GA

The radar

The Atlanta radar (KFFC), 88 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2021-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 328 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2021-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
328 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
1363 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

312 
WWUS82 KFFC 120001
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
801 PM EDT Wed Aug 11 2021
 
GAZ078-089-120030-
Harris GA-Muscogee GA-
801 PM EDT Wed Aug 11 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN
MUSCOGEE AND SOUTHEASTERN HARRIS COUNTIES THROUGH 830 PM EDT...

At 801 PM EDT...a strong thunderstorm was over Midland, or 13 miles
south of Hamilton. This storm was nearly stationary.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and 
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light...unsecured objects. Heavy rain may cause temporary 
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Upatoi, Ellerslie, Midland and Cataula. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3267 8490 3267 8480 3257 8469 3256 8469
      3256 8468 3255 8467 3255 8468 3252 8475
      3255 8486
TIME...MOT...LOC 0001Z 280DEG 1KT 3258 8480 

MAX HAIL SIZE...
MAX WIND GUST...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 11, 3:16 PM EDT, 4 hours 45 minutes earlier.

Area forecast discussion, Aug 11, 3:16 PM EDT, 4 hours 45 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
316 PM EDT Wed Aug 11 2021

...Afternoon Area Forecast Discussion...

.SHORT TERM /Tonight through Thursday Night/...

Upper level high in the Atlantic will continue to dominate our
weather this afternoon into tomorrow. Under the aforementioned high
today is playing out very similarly to yesterday with warm
temperatures, high humidity values, light winds and slightly earlier
CI times. This afternoons/evenings storms will be diurnally driven
and will slowly dissipate as the sun goes down. Main threats with
these storms will be heavy rainfall and strong wind gusts.
Overnight, in the wake of the rain showers and thunderstorms patchy
fog will be possible across much of area.

Tomorrow afternoon continued advection of moisture off the Atlantic
will become trapped under the upper high. By tomorrow afternoon the
CWA will sit on the periphery of this high resulting in another
afternoon of scattered, diurnally driven rain showers and
thunderstorms. High temperatures tomorrow will be slightly lower than
today in response to high clouds covering the area.

28

.LONG TERM /Friday through Wednesday/...

Only minor tweeks to the long term forecast with the primary concern
being updates for approaching Tropical Storm Fred which is currently
centered over eastern Hispaniola. Overall, there are no major updates
with this tropical cyclone outside the fact that a good portion of
the forecast area is now within the 5-day forecast cone of
uncertainty (although, as we all know by now impacts can be felt far
outside the cone!) Models are in fairly good agreement with the
storm track and evolution up until landfall overnight Sunday night
into Monday morning, however, major discrepancies still exist after
this time. Recent trends have been to nudge the track slightly
westward before landfall then hook the storm back to the northeast
as synoptic-level steering winds direct the storm, but the timing of
the northeasterly ejection of the cyclone is debated between each
run with no overall consensus. Therefore the official forecast aims
for the middle which takes the center of the track near the Atlanta
metro area around Tuesday afternoon, but this is subject to change
in terms of location, timing, and intensity. See previous discussion
for more details...

Thiem

PREV DISCUSSION...  /Issued 407 AM EDT Wed Aug 11 2021/

LONG TERM /Thursday Night through Tuesday/...

First half of the extended forecast remains pretty straight-forward.
Upper-level pattern weak and disorganized. Region stays on the
northwest periphery of the western Atlantic surface ridge into the
weekend, with a secondary surface ridge building down the east coast
by early next week. Scattered to widespread, diurnally driven,
convection persists through the weekend with seasonably warm
temperatures.

Model consensus still fairly good concerning tropical activity
moving north through the eastern Gulf of Mexico early next week,
however there continues to be noticeable differences in the
strength/timing/ movement of the system, now called Fred, as it
reaches the gulf coast and beyond. Still a long ways off in the
forecast, but it does still look like we will see some degree of
impacts across central and north Georgia during the first half of
next week, at least increased rainfall over the region.

20

&&

.AVIATION...
18Z Update...
SHRA/TSRA continuing to develop across the area this afternoon
with all airfields having a chance of seeing convection on and off
between now and 22Z. In the wake of the rain showers have
included patchy fog for most sites overnight. Outside of the fog
and into tomorrow morning VFR conditions are expected. Winds
through the forecast period will remain light and variable.

//ATL Confidence...18Z Update...
Low confidence on fog overnight.
High confidence on all other elements.

28

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  90  72  93 /  30  40  30  40
Atlanta         72  90  72  93 /  30  50  40  60
Blairsville     66  84  67  85 /  30  70  40  70
Cartersville    71  91  71  93 /  30  50  30  60
Columbus        73  91  73  94 /  30  50  30  50
Gainesville     71  89  72  91 /  30  50  30  50
Macon           72  92  72  95 /  30  40  20  40
Rome            72  91  72  93 /  20  50  30  60
Peachtree City  71  90  71  93 /  30  50  30  50
Vidalia         73  91  73  93 /  20  30  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...28
LONG TERM....Thiem
AVIATION...28
Hazardous weather outlook, Aug 11, 3:03 PM EDT, 4 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
303 PM EDT Wed Aug 11 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121915-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
303 PM EDT Wed Aug 11 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered diurnal thunderstorms are expected, mainly this
afternoon and evening. These storms may be strong to severe with the
primary hazard being strong, potentially damaging wind gusts,
brief periods of heavy rainfall, small hail, and occasional cloud-
to- ground lighting.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Scattered to numerous thunderstorms will be possible each day
Thursday through Tuesday, most numerous during the afternoons and
evenings. The primary hazards with any thunderstorm will be heavy
rain, gusty winds and lightning. Although no widespread severe
weather is expected at this time, an isolated severe storm cannot be
ruled out with damaging winds as the main threat.

Although much uncertainty still remains, there is a possibility that
a tropical low will impact the southeastern U.S., including portions
of central and north Georgia, early next week. Please continue to
monitor the forecast for further developments.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Aug 11, 7:48 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
748 PM EDT WED AUG 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     TSTM WND DMG     1 WSW SUTALLEE          34.22N  84.63W
08/11/2021                   CHEROKEE           GA   911 CALL CENTER

            A TREE WAS DOWNED ON POPLAR TRAIL AT HIGHLAND VIEW
            PASS.

&&

EVENT NUMBER FFC2100498

RWILLIS
Special weather statement, Aug 11, 7:49 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
749 PM EDT Wed Aug 11 2021

GAZ093>095-120015-
Macon GA-Peach GA-Houston GA-
749 PM EDT Wed Aug 11 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EAST CENTRAL MACON,
SOUTHEASTERN PEACH AND SOUTHWESTERN HOUSTON COUNTIES THROUGH 815 PM
EDT...

At 749 PM EDT...a line of strong thunderstorms was extending from
near Houston Lake to near Perry to near Moss Oak. These storms were
nearly stationary.

HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects.

Some locations in the path of these storms include
Perry, Warner Robins, Moss Oak, Meadowdale, Houston Lake, Grove Park
and Henderson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3256 8366 3258 8370 3252 8376 3246 8379
      3243 8394 3231 8388 3235 8372 3254 8361
TIME...MOT...LOC 2349Z 173DEG 4KT 3254 8367 3243 8373 3239 8383

MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPH
Local storm report, Aug 11, 7:54 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
754 PM EDT WED AUG 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     1 SSW WALESKA           34.30N  84.56W
08/11/2021                   CHEROKEE           GA   911 CALL CENTER

            A TREE WAS DOWNED ON LITTLE REFUGE ROAD AT FINCHER
            ROAD.

&&

EVENT NUMBER FFC2100499

RWILLIS
Local storm report, Aug 11, 7:55 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
755 PM EDT WED AUG 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     5 W NELSON              34.38N  84.46W
08/11/2021                   CHEROKEE           GA   911 CALL CENTER

            A TREE WAS DOWNED ON UPPER BETHANY ROAD NEAR DAMASCUS
            ROAD.

&&

EVENT NUMBER FFC2100500

RWILLIS
Special weather statement, Aug 11, 7:59 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
759 PM EDT Wed Aug 11 2021

GAZ073-120030-
Baldwin GA-
759 PM EDT Wed Aug 11 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN BALDWIN
COUNTY THROUGH 830 PM EDT...

At 759 PM EDT...a strong thunderstorm was over Allenwood, or near
Milledgeville...moving west at 5 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Milledgeville, Midway-Hardwick, Coopers, Hardwick, Browns Crossing,
Allenwood, Pancras and Scottsboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3298 8320 3297 8324 3297 8336 3300 8338
      3307 8340 3308 8340 3313 8336 3312 8319
TIME...MOT...LOC 2359Z 093DEG 6KT 3304 8329

MAX HAIL SIZE...
MAX WIND GUST...40MPH
Special weather statement, Aug 11, 8:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
801 PM EDT Wed Aug 11 2021

GAZ078-089-120030-
Harris GA-Muscogee GA-
801 PM EDT Wed Aug 11 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN
MUSCOGEE AND SOUTHEASTERN HARRIS COUNTIES THROUGH 830 PM EDT...

At 801 PM EDT...a strong thunderstorm was over Midland, or 13 miles
south of Hamilton. This storm was nearly stationary.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Upatoi, Ellerslie, Midland and Cataula.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3267 8490 3267 8480 3257 8469 3256 8469
      3256 8468 3255 8467 3255 8468 3252 8475
      3255 8486
TIME...MOT...LOC 0001Z 280DEG 1KT 3258 8480

MAX HAIL SIZE...
MAX WIND GUST...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 8:11 PM EDTSpecial Weather StatementFFCMuscogee34 min
Aug 11, 8:32 PM EDTSpecial Weather StatementFFCSchley28 min
Aug 11, 8:36 PM EDTSpecial Weather StatementFFCCrawford24 min
Aug 11, 9:01 PM EDTSpecial Weather StatementFFCCrawford, Peach, Taylor29 min
Aug 11, 9:03 PM EDTSpecial Weather StatementFFCSchley27 min
Aug 11, 9:04 PM EDTSpecial Weather StatementFFCMacon26 min
Aug 11, 9:21 PM EDTSevere Thunderstorm WarningFFCMacon, Schley, Sumter24 min
Aug 11, 9:30 PM EDTSpecial Weather StatementFFCTwiggs30 min
Aug 11, 9:34 PM EDTSpecial Weather StatementFFCTaylor41 min
Aug 11, 9:46 PM EDTSpecial Weather StatementFFCMacon, Schley29 min
Aug 11, 10:14 PM EDTSpecial Weather StatementFFCMacon, Marion, Schley, Sumter, Talbot, Taylor and 1 more46 min
Aug 11, 10:38 PM EDTSpecial Weather StatementFFCHarris37 min
Aug 11, 10:40 PM EDTSpecial Weather StatementFFCHouston35 min
Aug 11, 11:11 PM EDTSpecial Weather StatementFFCSumter34 min
Aug 12, 4:30 PM EDTSpecial Weather StatementFFCHeard30 min
Aug 12, 7:27 PM EDTSpecial Weather StatementFFCStewart33 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.